MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: decarbazine, mfr unk; primary plumset, ln 14687-28, mfr icu medical; secondary set, ln 14299-28, mfr icu medical; safestep huber needle, 20g x1.0 in, ln lh-0032, mfr bard.The complaint leakage and cracks on the returned one (1) used list# 20130-01, spinning spiros could not be confirmed.As received, the set was leak tested per product specification.There were no leaks anywhere along the fluid path.There were no crack, damages or anomalies anywhere along the device.The returned list# 20130-01, spinning spiros met product specification.A device history review for lot# 4590588 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
A sus voluntary event report (# mw5096571) was received on october 6, 2020 that stated: "the spiros that was attached to the iv tubing had a crack in it and caused the chemotherapy medication that was being infused to leak onto the patient¿s skin.¿ additional information was received stating that there were no issues noted during initial set-up/priming.The medication infusing was decarbazine 610mg in 100ml of normal saline and was administered at a rate of 100ml per hour.After the device had infused for 5 to 10 minutes, a leak of about 15ml was noted on the patient¿s shirt.A new spiros was placed on the primary line and the infusion was resumed.The location of the crack was in the spiros body, poppet, half seal subassembly.The mating devices used were a primary plumset, secondary set, and huber needle.It was reported that the chemo leak did not bother the patient and there was no redness or injury to the skin.The skin was cleansed and rinsed with water and there were no further complaints from the patient.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10758000
Report Number9617594-2020-00468
Device Sequence Number1138068
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250101(10)4590588
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue Number20130-01
Device Lot Number4590588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1